EMAIL THIS PAGE TO A FRIEND

Journal of drugs in dermatology : JDD

Iododerma following serial computed tomography scans in a lung cancer patient.


PMID 23652954

Abstract

Iododerma is a rare cutaneous eruption occurring after iodine administration. Nine cases of iododerma following intravenous contrast have been reported in the English-language literature, typically in patients with renal insufficiency. We report a case of iododerma in a patient with relatively unimpaired renal function who underwent serial computer tomography (CT) scans with intravenous contrast. An 81-year-old woman with stage IV lung cancer developed fever and rash following serial CT scans with iodixanol contrast media. On examination, we noted conjunctival injection, enlarged glands, oral ulcers, and erythematous papules and plaques on her forehead, arms, and legs. Random urine iodine was elevated to 106,767 μg/L (normal range, 26-705 μg/L). Skin biopsy revealed diffuse predominantly neutrophilic dermal infiltrate. The patient's clinical presentation, laboratory findings, and biopsy results were consistent with iododerma. Iododerma can occur in patients with adequate kidney function, and its presentation can include ocular and glandular symptoms, as in this case. Withdrawal of the source of iodine typically leads to resolution of symptoms.